Thunderstorm Wind, Oneida
- When
- June 28, 9:15 PM EST
- Where
- Oneida County, Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.333, -75.750
Trees were blown down by strong thunderstorm winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 28, 8:38 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 938 PM EDT WED JUN 28 2006 .SHORT TERM (TONIGHT - FRIDAY)... UPDATE FOR TONIGHT...2 CLUSTERS OF TSRA DEVELOPED THIS EVE AS 500 MB WAVE EJECTS OUT OF TROUGH OVER OHIO VLY. NAM12 ACTUALLY SHOWS THESE SYSTEMS AS 2 DISTINCT ELEMENTS IN 500 VORT AND QPF FIELDS...THOUGH IT IS RUNNING A FEW HOURS BEHIND. A FEW PULSE SEVERE HAVE BEEN EMBEDDED IN THESE CLUSTERS...BUT TREND OVER THE NEXT FEW HOURS SHOULD BE FOR WEAKENING. -CEMPA AXIS OF THE UPPER TROF PASSES LATE THU AND EARLY FRI ALLOWING FOR SOME SFC AND UPPER RDDG TO BUILD. WHILE MODELS ARE DRY...GIVEN THE LEFTOVER LLVL MOISTURE AND BLO NRML HGTS...FELT AS THOUGH A MENTION OF A SHWR...AT LEAST A SLGT CHANCE...WAS APPROPRIATE. FLWD BLENDED MOS GUID FOR TEMPS...WITH A LEAN TWRD THE MAV. MORFORD && .AVIATION (28/18Z TO 29/18Z)... VFR CONDITIONS PREVAIL THIS AFTN AT ALL SITES WITH SCT/BKN CU. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NY AND FURTHER WEST THIS AFTN. IT IS POSSIBLE THAT A FEW TAF SITES MAY SEE A THUNDERSTORM LATE THIS AFTN THRU EARLY EVENING. HAVE INCLUDED CB CLD GROUPS TO HINT AT THIS POSSIBILITY. TAFS WILL BE AMENDED IF NEEDED IF THE THREAT OF RAIN OR A THUNDERSTORM BECOMES HIGHER AT ANY LOCATION. SOME FOG OVERNIGHT MAY REDUCE CIGS OR VISBY TO MVFR LEVELS OR POSSIBLY LOWER...ESPECIALLY AT ELM. NEXT ISSUANCE MAY INCLUDE GREATER POSSIBILITY IF NEEDED. CHC OF SHRA OR TSRA AGAIN THURSDAY AFTN. && .LONG RANGE (FRI NIGHT - TUESDAY)... WRN U.S.RIDGE WILL PERSIST WHICH MEANS THAT THE FCST AREA WILL REMAIN UNDER THE INFLUENCE OF BROAD UPPER TROUGH THRU THE PERIOD WITH CHCS FOR SHRA OR TSRA FOR A GOOD PART OF THE TIME. FRI AND SAT MAY WORK OUT TO BE DRY FOR THE MOST PART BEFORE A SERIES OF LOWS/DISTURBANCES BRINGS CHCS FOR PRECIP SUNDAY INTO EARLY NEXT WEEK. WITH AMPLE LOW LEVEL MOISTURE IN PLACE TO FUEL TSRA ACTIVITY, WILL NEED TO WATCH FOR MCS DEVELOPMENT THAT MAY AFFECT THE AREA FROM THE UPPER MIDWEST. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 454 AM EDT WED JUN 28 2006 NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-290900- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ015>017-022-023-290900- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 637 PM EDT WED JUN 28 2006 NYZ015-022-023-282315- STEUBEN NY-SCHUYLER NY-YATES NY- 637 PM EDT WED JUN 28 2006 * AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST CAMERON...AND MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BATH AND KANONA AT 645 PM EDT... SAVONA AT 650 PM EDT... SONORA AND HAMMONDSPORT AT 655 PM EDT... BRADFORD AND URBANA AT 705 PM EDT... TYRONE AND WESTON AT 710 PM EDT... ALTAY AND READING CENTER AT 715 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 SW HAWLEY 41.43N 75.25W
06/28/2006 WAYNE PA PUBLIC
ROADS FLOODED.
&&
MCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 725 PM EDT WED JUN 28 2006 NYZ016-017-290030- SENECA NY-SOUTHERN CAYUGA NY- 725 PM EDT WED JUN 28 2006 * AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WATERLOO TO 15 MILES SOUTHWEST OF LODI STATION...AND MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... PACKWOOD CORNERS AT 730 PM EDT... SAMPSON STATE PARK AND ROSE HILL AT 735 PM EDT... WATERLOO AND MAC DOUGALL AT 740 PM EDT... LODI POINT AND WILLARD AT 745 PM EDT... SENECA ARMY DEPOT AND TYRE AT 750 PM EDT... OSGOOD LANDING AND SENECA FALLS AT 755 PM EDT... MONTEZUMA WILDLIFE REFUGE AND SHELDRAKE SPGS AT 800 PM EDT... POPLAR BEACH AND CAYUGA LAKE STATE PARK AT 805 PM EDT... WILLETS AND LEDYARD AT 810 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG BRADFORD 42.37N 77.10W
06/28/2006 STEUBEN NY PUBLIC
LARGE BRANCHES DOWN.
&&
MCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 803 PM EDT WED JUN 28 2006 NYZ017-018-290100- SOUTHERN CAYUGA NY-ONONDAGA NY- 803 PM EDT WED JUN 28 2006 * AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYSANDER TO 13 MILES SOUTHWEST OF KING FERRY...AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FLEMING AT 810 PM EDT... WYCKOFF AT 815 PM EDT... SKANEATELES AT 820 PM EDT... WARNERS AND VILLAGE GREEN AT 825 PM EDT... VAN BUREN AND SENECA KNOLLS AT 830 PM EDT... NEW HOPE AND MARIETTA AT 835 PM EDT... WOODARD AND TAUNTON AT 840 PM EDT... WESTVALE AND ONONDAGA AT 845 PM EDT... SYRACUSE AND OTISCO AT 850 PM EDT... BOATERS SHOULD SEEK SHELTER IMMEDIATELY. MOVE INDOORS OR INSIDE A VEHICLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
839 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MORAVIA 42.71N 76.42W
06/28/2006 E0.75 INCH CAYUGA NY AMATEUR RADIO
DIME-SIZE HAIL
&&
MCThe Ft Drum radar (KTYX), 47 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down by strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516167.